Journal Article

Shapes and measures

A. FAKHARZADEH and J. E. RUBIO

in IMA Journal of Mathematical Control and Information

Published on behalf of Institute of Mathematics and its Applications

Volume 16, issue 3, pages 207-220
Published in print September 1999 | ISSN: 0265-0754
Published online September 1999 | e-ISSN: 1471-6887 | DOI: http://dx.doi.org/10.1093/imamci/16.3.207
Shapes and measures

Show Summary Details

Preview

It is a well-known fact that a measurable set a shape can be considered as a measure; the aim of this work is to solve an optimal-shape problem in such a way that it also answers the question of whether measures can be considered as shapes. This paper introduces a new method for solving problems of optimal shape design; by a process of embedding, the problem is replaced by another in which we seek to minimize a linear form over a subset of the product of two measure spaces defined by linear equalities. This minimization is global, and the theory allows us to develop a computational method which enables us to find the solution by finite-dimensional linear programming. The nearly optimal pair (C, dC) is obtained via the optimal pair of measures by an approximation procedure. It is sometimes necessary to apply a standard minimization algorithm, because of some limitations in the accuracy. Some examples are presented.

Journal Article.  0 words. 

Subjects: Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.